Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Confused on Cocktail
Mar 1, 2003

Hi Dr. Boyle, Thank you for your time and service to the HIV community. I am going to make this simple. Is it ok to take Kaletra and Agenerase together? I recently read that"co-administration of Kaletra and Agenerase results in substantial reductions in levels of both drugs and is not recommened." I have been on Kaletra, Agenerase, DDI, and Norvir for almost two years. Can you give me your take on this? Surely I have not been on a wrong combination for so long. Thank you. Todd

Response from Dr. Boyle

It is ok to take these drugs together but since Agenerase (amprenavir) may affect ritonavir levels, this may decrease the levels of both Agenerase and Kaletra (lopinavir/ritonavir). The appropriate dose adjustments for both drugs have not been definitively established; however, acceptable options (supported by recent studies) appear to be adding 100mg of ritonavir twice daily (when you are on 3 Kaletra and 4 Agenerase twice daily) or increasing the kaletra to 4 capsules twice daily and the Agenerase to 750mg (5 capsules) twice daily. Regardless of which method you use, at some point your doctor should probably check drug levels and if the levels are high he/she can consider reducing the doses and if the levels are low he/she can make appropriate dosage increases.



Previous
2nd Opinion on STI
Next
Need a new regimen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement